Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 9, 2016, 10:05 AM CDT for Goodhue County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2016, 10:05 AM CDT (15:05 UTC)
- Expired
- Sep 9, 2016, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 75 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WWUS83 KMPX 091505
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 AM CDT FRI SEP 9 2016
MNZ078-091800-
GOODHUE-
1005 AM CDT FRI SEP 9 2016
...LOCALIZED FLOODING IN GOODHUE COUNTY THROUGH EARLY AFTERNOON...
AT 955 AM CDT...MINOR FLOODING WAS OCCURRING ON THE LITTLE CANNON
RIVER ALONG CR 44 AND FIELDS NEAR THE RIVER. OTHER SMALL STREAMS
AND RIVERS ARE RUNNING HIGH AND MAY INUNDATE LOW AREAS AS WELL.
THIS RUNOFF IS THE RESULT OF A NARROW BAND OF 1.5 TO 2.5 INCHES OF
RAIN THAT FELL EARLY THIS MORNING OVER SOUTHERN GOODHUE COUNTY.
EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL MAY CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4420 9304 4446 9303 4455 9285 4454 9280
4457 9279 4460 9270 4457 9255 4420 9256
TIME...MOT...LOC 1455Z 180DEG 0KT 4442 9281
$$
SCHMIDTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 9, 5:37 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Sep 9, 5:37 AM CDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 537 AM CDT FRI SEP 9 2016 .updated for 12z aviation discussion below... .SHORT TERM...(Today and tonight) Issued at 346 AM CDT Fri Sep 9 2016 The short term concerns are timing of upper trough and surface front/trough movement across the cwa into tonight. Convection and possible severe weather threat is a concern as well. Some widely scattered convection developed into southern MN during the early morning. Most vigorous activity is channeled along the upper trough and stronger waa pattern over southeast South Dakota moving into southwest MN. This trend is expected to continue through most of the morning as this activity moves east. We will likely see some increase in activity again into the eastern cwa into the afternoon/evening with peak destabilization. Although not expected to get too much in the way of heating, still have enough shear and steep mid level lapse rates for some hail, especially this morning to the south. Some heavy downpours will also occur as PW's increased dramatically into last evening to near 1.2 inches into southwest MN and is expected to increase to over 1.5 inches this afternoon along the trough/front. The front should be progressive, but rain rates may be troublesome. This boundary is forecast to exit to the east overnight and should take most of the rain with it. We will likely see some lingering showers after midnight with the passage of the upper trough. .LONG TERM...(Saturday through Thursday) Issued at 346 AM CDT Fri Sep 9 2016 The extended period will feature a fairly progressive weather pattern with today's front followed up by one Monday and another toward the end of next week. Immediately behind today's and Monday's fronts we will see more fall like temperatures with highs mainly in the 60s, with typical cold spots in central MN/NW WI seeing lows in the upper 30s Wednesday morning. Precip chances do not look overly impressive during the long term, though the one change we will see is that today's front will finally clear the tropical moisture out of here, with fronts next week having moisture levels more in line with what we would expect with a September front as opposed to the more summer like PWATs we have seen since Labor Day. The long term starts off Saturday morning with a surface low deepening over WI as the positively tilted trough over the Dakotas today starts taking on more of a negative tilt over WI Saturday. As this low deepens, a wrap around precip shield will start to expand, which will result in shower chances lingering into Saturday morning for western WI, but by the afternoon, cool and dry northwest winds will have taken over with skies clearing out across the area. Sunday will feature pleasant weather as well, though we will be quickly getting on the backside of the high, so Sunday will feature breezy conditions again, though this time out of the south with highs a few degrees warmer than Saturday. For the Monday front, it continues to come through fast enough where moisture does not have time to return sufficiently enough to result in much precip falling. The GFS continues to bring this front through dry, while the ECMWF continues to show enough moisture making out ahead of the front Monday night to result in showers developing along the front from southeast MN into western WI, though it is has sped up the front enough where it is dry for the MPX area on Tuesday now. Given the fact we still have a dry GFS/showery ECMWF, we continue to only carry a max of 30 pops Monday night. In addition, our pops continue to shift east as the ECMWF shifts east as well. Behind this front for Tuesday, the coolest air we have seen since the spring comes in at h85, with temps at this level falling to around +4c, so Tuesday will feature highs in the 60s as dewpoints crash into the 30s/40s. This dry air Tuesday afternoon means we will radiate well Tuesday night as a 1030mb high slides over the upper MS Valley. We will likely see your typical cold spots in central MN and NW WI fall into the 30s, while MSP will likely dip below 50 for the first time since May 18th. This would end our streak of days where the temperature has remained 50 or great at 118 days, which would be the second longest such stretch behind only the 124 days from the summer of...1881. This high pressure quickly slides off to our east on Wednesday, with temperatures quickly returning to near normal Thursday. Precip chances at the end of next week will be dependent on the evolution of a cut off h5 low that develops over the western CONUS early next week. By the end of next week both the GFS and ECMWF show some of this energy getting over here in some variety, with precip chances returning on Friday as a result. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 545 AM CDT Fri Sep 9 2016 Showers and thunderstorms skirting mainly the southern taf sites early. expect redevelopment after 17z across most of the area as the front/upper trough moves in. Will trend toward mvfr to the east into the afternoon. We should see another shot of -shra moving southeast overnight as the upper trough moves through. This will affect eastern areas mainly after 06z Sat. Expect surface winds s-se this morning becoming nw with fropa. KMSP... Airport on the edge of activity early...but we expect redevelopmentafter 17z and continuing until about 00z Sat. Trending lower end vfr cigs at the moment...with mvfr or lower farther east. May see another chance of -shra move in after 06z Sat with the upper trough. Will mention vcsh for now. Winds s-se this morning becoming nw with fropa this afternoon/overnight. /OUTLOOK FOR KMSP/ Sat night...VFR. Wind NW 5-10 kts. Sun...VFR. Wind S at 10-15 kts. Mon...VFR. Wind SW 5-10kt turning NW. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...MPG AVIATION...DWE
Hazardous weather outlook, Sep 9, 9:11 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 911 AM CDT FRI SEP 9 2016 MNZ051>053-059>069-073>076-082-WIZ014-015-023-101415- SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN- NICOLLET-LE SUEUR-WATONWAN-POLK-BARRON-ST. CROIX- 911 AM CDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON FROM SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA. THE THREAT FOR SEVERE WEATHER IS AGAIN LOW, THOUGH AN ISOLATED SEVERE STORM CAPABLE OF PRODUCING LARGE HAIL OR STRONG WINDS WILL BE POSSIBLE. HEAVY RAINFALL COULD PRODUCE PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY NIGHT INTO TUESDAY MORNING. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>050-054>058-101415- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- 911 AM CDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY NIGHT INTO TUESDAY MORNING. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ070-077-078-083>085-091>093-WIZ016-024>028-101415- DAKOTA-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN-RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 911 AM CDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING ACROSS SOUTHERN MINNESOTA. THE THREAT FOR SEVERE WEATHER IS LOW. ADDITIONAL THUNDERSTORMS WILL MOVE THROUGH SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. THE PRIMARY THREAT IS FOR FLOODING...ESPECIALLY AFTER RAINFALL AMOUNTS OF 3-6" HAS BEEN OBSERVED OVER PARTS OF THIS AREA OVER THE LAST 3 DAYS. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY NIGHT INTO TUESDAY MORNING. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 9, 10:05 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 AM CDT FRI SEP 9 2016
MNZ078-091800-
GOODHUE-
1005 AM CDT FRI SEP 9 2016
...LOCALIZED FLOODING IN GOODHUE COUNTY THROUGH EARLY AFTERNOON...
AT 955 AM CDT...MINOR FLOODING WAS OCCURRING ON THE LITTLE CANNON
RIVER ALONG CR 44 AND FIELDS NEAR THE RIVER. OTHER SMALL STREAMS
AND RIVERS ARE RUNNING HIGH AND MAY INUNDATE LOW AREAS AS WELL.
THIS RUNOFF IS THE RESULT OF A NARROW BAND OF 1.5 TO 2.5 INCHES OF
RAIN THAT FELL EARLY THIS MORNING OVER SOUTHERN GOODHUE COUNTY.
EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL MAY CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4420 9304 4446 9303 4455 9285 4454 9280
4457 9279 4460 9270 4457 9255 4420 9256
TIME...MOT...LOC 1455Z 180DEG 0KT 4442 9281
SCHMIDTNearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.